Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Has tonsillitis. Having fever after drinking cold juice. Noticed tonsil swollen and bad breath. Given haliborange?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
Question 8 year old son has tonsillitis but he has been ok for 2 years without hospitalisation. But 2 days ago he drank cold blackcurrent juice and had his tonsilitos fever after 3 hours up 42 c.he is now under zinnat antibiotics .my question can juices trigger his attacks? I also noticed that he would have his tonsil swollen and bad breath each after he ate an XXXXXXX the same thing happened after I gave him haliborange (vitamin fish oil supplements with orange flavour?thank u.
Posted Mon, 4 Nov 2013 in Child Health
Answered by Dr. Y V Siva Sankara Murty 1 hour later
Brief Answer:

Detailed Answer:

Thanks for writing to health care magic.
I can understand your concern.
Infection of tonsils is responsible for tonsillitis and it is not caused by fruit juices. So your son can be given fruit juices.
No there is no relationship between XXXXXXX and tonsillitis. It could be just a coincidence. Bad breath is caused by various problems. It could be because of poor oral hygiene or gastritis or tonsillitis etc. So there relationship between those substances you gave and bad breath could be coincidental.

Continue to ask further queries as required.
Hope this helps.
Take care.
Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics
Above answer was peer-reviewed by
Follow-up: Has tonsillitis. Having fever after drinking cold juice. Noticed tonsil swollen and bad breath. Given haliborange? 2 hours later
Noted thank you .zinnat doesn't seem to work as he is now nauseating and still having high temperature despite pcm and zinnat given once for 5ml this morning..when he was 4 I would have taken him for immediate long should I wait now before admitting him .when he was smaller he used to get better once medicine is given through iv .it has been 4 years since he was last hospitalised. Sorry 2 years since last hospitalised.
Answered by Dr. Y V Siva Sankara Murty 32 hours later
Brief Answer:
A change of antibiotic may help.

Detailed Answer:

Sorry for the delayed reply.

It is not always necessary to give injectable antibiotics. A throat swab for culture may give a direction to the antibiotic usage. A higher antibiotic or a change of antibiotic may help.
If there is no improvement or if there are danger signs like poor feeding, vomiting, lethargy etc then admission may be required.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor